Alert archive / Ohio / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 132, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Jul 9, 2000, 9:11 PM EDT for Defiance County, Paulding County, Ohio. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 9, 2000, 9:11 PM EDT (01:11 UTC)
- Expired
- Jul 9, 2000, 10:00 PM EDT
- In force
- 49 min
- Issued by
- NWS Northern Indiana
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Defiance County, OH, Paulding County, OH
The radar
The Northern Indiana radar (KIWX), 88 km from the middle of the area, began a volume at 01:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 1.2 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 743 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 836 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 180 m²/s²
- 0-3 km storm-relative helicity
- 256 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 12.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KIWX 100113 SVRFWA OHC039-125-100200- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTHERN INDIANA 911 PM EDT SUN JUL 9 2000 THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DEFIANCE COUNTY IN OHIO PAULDING COUNTY IN OHIO * UNTIL 1000 PM EDT * AT 911 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES NORTHWEST OF HICKSVILLE...MOVING SOUTHEAST AT 25 MPH. * SOME LOCATIONS IN THE PATH OF THIS SEVERE THUNDERSTORM ARE... HICKSVILLE MARK CENTER SHERWOOD ANTWERP CECIL PAULDING WIND DAMAGE AND HOUSE DAMAGE WAS REPORTED WITH THIS STORM IN DEKALB COUNTY. SEEK SHELTER INSIDE A STURDY BUILDING AWAY FROM WINDOWS. SEVERE STORMS CAN PRODUCE DAMAGING WINDS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN NORTHERN INDIANA. LAT...LON 4144 8489 4128 8500 4100 8431 4123 8417
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 4:00 PM EDT, 5 hours 11 minutes earlier.
Area forecast discussion, Jul 9, 4:00 PM EDT, 5 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 300 PM EST SUN JUL 9 2000 KGRR RADAR SHOWING SOME SCT TSRA FIRING UP AGAIN OVER NE CWA AND JUST NORTH OF OUR CWA. THIS CONVECTION CORRELATES WELL WITH RUC PLACEMENT OF WEAK SHORT WAVE OVER S LWR MI. THIS WILL GIVE NE CORNER OF CWA SOME SCT TSRA THIS EVENING...OTHERWISE MAIN FOCUS WILL SHIFT BACK WEST WHERE YET ANOTHER ROUND OF MCS ACTIVITY EXPECTED TONIGHT. LOOK FOR INITIATION TO OCCUR IN MID MS VALLEY ALONG THETAE RIDGE AND JUST AHEAD OF 45KT LLJ IN CENTRAL PLAINS. MCS THEN TO TRACK ESE TOWARD CWA OVERNIGHT. WILL HAVE TIMING OF LATER TONIGHT IN WEST AND AFTER MIDNIGHT IN EAST..IF NOT LATER. WILL GO WITH LIKELY POPS MON AS CONVECTION WORKS THROUGH IN THE MORNING. NEXT SHORT WAVE TO MOVE ACROSS MON AFTN AND FRONT SLOWLY SAGS SOUTH TOWARD THE NORTHERN CWA. THIS WILL PLACE MAIN FOCUS FOR TOMORROW AFTN IN THE SE CWA. WILL USE MAINLY MORNING WORDING IN NORTH. WITH SHORT WAVE OVER C IN BY 00Z TUE WILL LEAVE AN EVENING CHANCE IN THE SE MON NITE. FRONT PUSHES DOWN TO S IN BY 12Z TUE SO WILL REMOVE POPS FOR TUE. UPPER LEVEL PATTERN AMPLIFIES AT END OF PERIOD LEAVING MORE PRONOUNCED NW FLOW OVER THE AREA. THIS COMBINED WITH RECENT TRENDS SUGGEST AVN NOT OUT OF THE QUESTION IN TRYING TO BRING BACK PRECIP INTO THE AREA WED SO WILL LEAVE CHANCE THERE... REST OF EXTENDED DRY FOR NOW. NO WHERE NEAR FCST HIGHS TODAY SO WILL STAY AOB GUIDANCE THIS PERIOD. .IWX...NONE JAL
Nearby
Severe Thunderstorm Warnings in Ohio, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.